Alert archive / Massachusetts / Wind Advisories in 2022
Wind Advisory 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at May 9, 2022, 2:36 AM EDT for Nantucket County, Massachusetts. It took effect at May 9, 2022, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2022, 2:36 AM EDT (06:36 UTC)
- In effect from
- May 9, 2022, 7:00 AM EDT
- Expired
- May 9, 2022, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
County Nantucket County, MA
The radar
The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS71 KBOX 090636 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 236 AM EDT Mon May 9 2022 MAZ024-092030- /O.NEW.KBOX.WI.Y.0012.220509T1100Z-220510T0000Z/ Nantucket MA- Including the city of Nantucket 236 AM EDT Mon May 9 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Nantucket MA County. * WHEN...From 7 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/box
2 follow-up statements
814 WWUS71 KBOX 091905 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 305 PM EDT Mon May 9 2022 MAZ024-100000- /O.CON.KBOX.WI.Y.0012.000000T0000Z-220510T0000Z/ Nantucket MA- Including the city of Nantucket 305 PM EDT Mon May 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Nantucket MA County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/box
529 WWUS71 KBOX 092352 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 752 PM EDT Mon May 9 2022 MAZ024-100100- /O.EXP.KBOX.WI.Y.0012.000000T0000Z-220510T0000Z/ Nantucket MA- Including the city of Nantucket 752 PM EDT Mon May 9 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Conditions have fallen below advisory criteria. $$ For more information from the National Weather Service visit https://weather.gov/box
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at May 9, 1:43 AM EDT, 53 minutes earlier.
Area forecast discussion, May 9, 1:43 AM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
143 AM EDT Mon May 9 2022
.SYNOPSIS...
Unseasonably cool conditions and gusty northeast winds continue into
Monday, with a gradual warming trend through mid week as winds
diminish. A significant warm-up is expected for Thursday through
Saturday, at least away from any potential coastal seabreezes. A
prolonged period of dry weather is also expected this week; other
than perhaps a few light showers or patchy drizzle, mainly near the
coast sometime late Tuesday night into Wednesday night.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
140 AM update...
Just some mid/high clouds expected across eastern New Eng and
near the south coast on the NW periphery of the ocean storm,
otherwise mostly clear skies. Gusty NE winds will continue along
the coast but have diminished in the distant interior where
temps have fallen into the low/mid 30s with good radiational
cooling. Lows will range through the 30s across much of the
region, except lower 40s along the immediate coast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
Highlights
* Dry and quiet weather continues with gusty ENE to NE winds
persisting.
Vertically stacked cutoff off the coast of the Carolinas/Mid
Atlantic will rotate southeastward and park itself east of the
Carolinas/VA by late Monday night. A ridge axis will build from the
TN Valley into Quebec/eastern Great Lakes through this period. A
deep surface low will remain off the Carolinas coast, while high
pressure nudges in from Labrador.
Dry and quiet weather through this period with clear skies. The
pressure gradient remains tight, but will be in the process of
gradually relaxing as the high nudges in. The result will still be
ENE to NE winds with the gusts gradually diminishing. Will still
have a 30-40 kt ENE low level jet over the region through much of
the period. Gusts still expected to be the strongest along and south
of the south coast. This will be the case even into Monday night,
but think that we will likely see some areas across the interior
decouple as will be the case for tonight.
Due to the lack of cloud cover will begin to warm up especially
across the interior. Will see 925 hPa temps increasing to 5-8
degrees Celsius. Went with the 75th percentile of guidance for
temps, which results in upper 50s to mid 60 degree readings for the
interior on Monday. Eastern coastal areas remain cool with highs in
the low/mid 50s. Low temps heading into Tuesday will be a bit cooler
given the clear skies, but again temps may need to be ramped down
further if we decouple more. Went with the 25th percentile of
guidance due to the uncertainty on winds decoupling completely. Lows
in the 30s for most except for the immediate coastline where
readings will be in the low/mid 40s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights
* Still a bit cool on the coast Tue/Wed, but milder inland
* Summer-like warmth Thu/Fri/Sat with highs in the upper 70s and
80s, at least away from the immediate coast/sea breeze potential
* Prolonged period of dry weather this week, with just a few light
showers/drizzle possible late Tue night into Wed night across
eastern New England
Details...
High pressure east of the Maritimes will remain the dominant weather
feature across southern New England through much of this week.
Besides maintaining dry weather, expecting winds to gradually
diminish as this week progresses. Wind gusts generally under 20 mph
by Wednesday.
The exception to dry weather should be a period from late Tuesday
into Wednesday night. This is when an inverted trough associated
with a low pressure off the Carolina coast approaches southeast MA.
The main limitation to getting precipitation will be moisture
availability. It is rather shallow in most of the guidance. The
operational Canadian and ECMWF models were a bit more aggressive in
this regard. Will continue at least a slight chance for some showers
or drizzle across portions of eastern MA during this time.
This high pressure moves offshore late this week, opening the door
for summer-like heat top build across our region, at least away from
the immediate coasts. Water temperatures were still generally 45-50
degrees, so it will be a significant influence on temperatures
there. We could be looking at some pop-up showers sometime next
weekend ahead of an approaching cold front and pre-frontal trough.
Lots of time to figure out those details between now and then. For
now, just have a chance of showers until these details can be
further refined.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Today...High confidence.
VFR. NE gusts 20-30 kt, strongest near the coast and up to 40
kt at ACK.
Tonight...High confidence.
VFR. Diminishing NE winds to 10 kt or less away from the coast, but
20-30 kt gusts persisting over the outer Cape/Islands.
Tuesday...High confidence.
VFR. NE gusts to 20-30 kt redeveloping, strongest near the
Cape/Islands.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Tuesday Night through Friday/...
Tuesday Night through Wednesday: VFR. Breezy.
Wednesday Night through Friday: VFR.
&&
.MARINE...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight through Monday night...High confidence
NE to ENE winds at 15-30 kts. Gale fore gusts especially across
the southern waters at 35-40 kts. Eastern/northeastern waters
will see gusts of 25-35 kts. Rough seas up to 10-12 ft expected
over the outer waters. A few showers possible over southern
waters through Monday.
Outlook /Tuesday Night through Friday/...
Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 11 ft.
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 10 ft. Slight chance of
rain showers.
Wednesday: Winds less than 25 kt. Rough seas up to 9 ft. Slight
chance of rain showers.
Wednesday Night: Winds less than 25 kt. Areas of rough seas.
Thursday through Friday: Winds less than 25 kt. Seas up to
5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 8 PM EDT this evening for ANZ232>235-237-
254>256.
Small Craft Advisory until 8 PM EDT this evening for ANZ230-
236-250-251.
Gale Warning until 2 PM EDT this afternoon for ANZ231.
&&
SYNOPSIS...Belk/BL
NEAR TERM...KJC
SHORT TERM...BL
LONG TERM...Belk
AVIATION...Belk/KJC
MARINE...Belk/BLHazardous weather outlook, May 8, 4:16 PM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 416 PM EDT Sun May 8 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-092030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 416 PM EDT Sun May 8 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ232>235-237-254>256-092030- Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 416 PM EDT Sun May 8 2022 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT MONDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-250-251-092030- Boston Harbor-Narragansett Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 416 PM EDT Sun May 8 2022 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-092030- Cape Cod Bay- 416 PM EDT Sun May 8 2022 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT MONDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
Nearby
Wind Advisories in Massachusetts, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.